CSN Login
Members Online: 6

anaplastic astrocytoma gr 3

pallavi
Posts: 1
Joined: Sep 2009

hi...m frm india...
my bother has grade 3 anaplstic astrocytoma...diagnosed 2 mths back...operated..tumor cannot be removed comp;etely..
he's adviced radiotherapy...
can any1 tell abt d side effects of the radiation???? i've read it all in books n net..m atudyin medicine myself..jus wanna knw whether they really happen??? he is jus 30..

Beckymarie
Posts: 358
Joined: Aug 2009

My husband had radiation following his diagnosis of a L4 glioblastoma, which was not operable. He had a very difficult time with the radiation side effects...exhaustion, confusion, weakness. I was so scared that this was a permanent state but his doctor kept telling me he would improve, and he did. It took a while, but he did get much, much better. He even mowed the lawn a couple of times, we have taken a few overnight trips, gone on some long walks. Hope this was helpful. Good luck.

sue Siwek
Posts: 281
Joined: Jun 2009

my husband had a grade 3 inoperable astrocytoma, had radiation, stereotactic radiation and chemo. he became very tired, you may have read that there is danger of blood clotting, if he experiences shortness of breath,or swelling get him to emergency. my husband eventually improved enough to go to florida for the winters, walk, and play golf. he has survived nearly 10 years not without some problems, because of where his tumor was located near the thalmus he has double vision. i believe he would still be active except a few months after he was diagnosed with the tumor he was also diagnosed with parkinson's. the two are not related to one another he was just unlucky. given the age of your brother his prognosis is probably very good. i would also add that going to a teaching hospital in your area is the best place to go. by that i mean for instance, i live in michigan and we have henry ford and u of m hospital. both work with other teaching and research hospitals and have the latest treatments. we chose henry ford a l and 1/2 hour drive each way but it was worth all those hours on the road. keep this site posted.

Gerard6
Posts: 6
Joined: Oct 2009

Well I am so sorry to hear about your brother. I have lived with a recexed gr 3 for 7 yrs now and know where ou are comming from. Firstly the most common after effect from Rad in most people is just tirdness. And lots of it too. Where abouts in your brothers brain is the tumour located?????????? . Also what medication is he taking presently. There is always hope. Tell your brother that. We must NEVER give in to these monsters. Please feel free to contact me at any time my private e mail is,

gerkath@iinet.net.au Please feel free to contat us and any help we can give you we will. In the meantime God bless you all, we will be praying for your brother.

Ger

PBJ Austin
Posts: 347
Joined: Mar 2009

Earlier this year my sister who was then 25 years old went through radiation. She said she felt tired all the time and it put a bad taste in her mouth. She also lost a lot of hair. She is now in chemo and she says that's not too bad in terms of tiredness. Her doctors say she will be here for 3 to 7 years but she refuses to believe that prognosis and she is determined to beat this. I told her as long as she doesn't believe that prognosis then neither do I. She's very optimistic and she's a fighter, so I think she will prove the doctors wrong.

Tell you brother to keep a positive attitude and to remember that new treatments are coming out all the time. Doctors have been wrong before and there is ALWAYS hope.

I pray for you all.

patriciam
Posts: 39
Joined: May 2009

Hi,
My 17 year old daughter has AA3, diagnosed at 16. She had the tumor removed, only a sliver was left behind. She had radiation and was really tired. She lost some hair but it has grown back. Chemo gives her s stomach ache, but Zofran helps. Also, the radiation I think affected her memory and gives her headaches. It may be the results of radiation or just the whole experience of having brain surgery. She is doing well. Good MRI's 6 months later and the sliver is shrinking!! Hugs and kisses to all of you fighting this awful tumor. Only God knows what the prognosis is......live your life.

Fusionera
Posts: 10
Joined: Oct 2009

Hi Pallavi,

Radiation affects people in different ways. The one universal symptom is that he will experience fatigue after the first 3 weeks of therapy, and the fatigue may increase until the end of the therapy. Some people having head/neck radiation may experience troiuble swallowing (it is usually temporary). I had no other issues with radiation besides fatigue when I was in treatment. Five years later, however, I lost hearing in my right ear (my surgeries were both on the right temporal lobe). This is a possible latent side effect of radiation therapy. Also - sometimes things may show up on the MRI scan and they are not disease, but rather radiation necrosis (dead tissue from the radiation). The doctor can get a PET scan to confirm what it is if there is any question. Hope this helps you!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network